I had Juvederm injected in the periorbital lines, nasolabial, chin, upper and lower lips. It has been a week and the swelling is gone and so is the Juvederm. Except for some (uneven) fullness in the upper lips, everyone I know said they don't see any difference. Neither do I. What happened? I went to a very well known dermatologist who is supposd to have a lot of experience.
Juvederm Gone in a Week?
Doctor Answers 19
Juvederm probably isn't gone, but you may need more
Initially after Juvederm, all the treated areas will appear more full because of the associated swelling. This product attracts a lot of water in the skin. After about 1 week, most of that swelling is gone, and it may appear as though there is no product left. It is very soft so you may not feel it either. Probably, it is is not gone but you need more.
One factor in how long Juvederm lasts is the layer of the skin where it was injected. Placing the filler in the dermis / dermal-subcutaneous junction will result in a longer lasting result than if majority of it was placed in the subcutaneous fat. Only a very experienced physician would be able to recognize this difference.
Another factor of longevity is where in the face it was injected. For example, If placed in an area where there is not a lot of movement like the infraorbital hollows, the product will last longer than in the lips where there is more movement.
Juvederm probably not gone, but correction is hard to see
You're probably saying, if I can't see it, then it really doesn't matter if it is there or not. My first question is how many syringes were used. You mention a lot of areas to correct. I would use at least 3 or 4 syringes for this. Any less than this, you will be spreading the filler out too thinly. If someone comes to me and says I want all those areas and can only afford 1 or 2 syringes, I typically will ask which area is most important and fully correct it. The filler is probably not gone, but the changes are so minimal that they are hard to see.
There are people who rapidly metabolize HA. Usually this doesn't occur in a week though. For those people, Radiesse is a good solution, except for the lips.
One other point, I prefer Restylane around the eyes because to me, Juvederm spreads more and the corrections are often less noticeable.
Steve Weiner, MD Facial Plastic Surgeon, Destin, Florida.
Juvederm is still there
The most likely expanation is that you need more. Given all the areas that were treated I would expect that not enough was used to adequately address all areas. The more areas that are treated the more product needs to be used. It is possible that the product was not injected at the correct level, however, if you went to a provider who uses the injectable fillers often he or she shoud be aware of the correct level of placement. I would go back to your physician and see what he has to say.
You might also like...
Juvederm gone in a week?
I would agree with Dr. Weiner in that you had a number of areas treated and so effective treatment would realistically require at least 3-4 syringes. Undertreatment is one of the main causes of suboptimal outcome; simply put, if you don't use product and spread it out too much, you're not going to see very much difference and are really wasting your money. I would talk to your dermatologist and express your concerns.
Juvederm injections to the face - Santa Monica
Address your concerns with your dermatologist. Sometimes before and after photos can help determine how much of a difference was actually made.
Raffy Karamanoukian Los Angeles
It depends on the amount of product used. Some people and some areas require more Juvederm than others. Your product is still present at one week, but it may be that you need more product to get the full correction you desire.
Juvederm Gone in a Week?
After Juvederm is injected the area begins to attract water and gets larger. After a few days it settles down to its new augmented state. If it appears smaller it may need additional Juvederm injected. The product is probably still there but not palpable. Sometimes it may be injected in too deep a layer and then it may resorb.
Juvederm Gone in a Week?
Juvederm when properly injected in the right amount should give results, in the lips that last 6 months and 9 -12 months in the folds. You might want to get more volume of the filler next time or use a thicker type filler like Perlane for the folds and Juvederm Ultra for the lip augmentation.
Juvederm results not visible
The injector may have injected too little for the number of areas to provide you lasting visible results. You may need to augment with additional product to get the results that you desire. It is not unreasonable for an injector to be conservative with the treatment on a new patient. It is easier to add juvederm then remove.
Juvederm gone in a week
Hello, you mention that "periorbital lines, nasolabial, chin, upper and lower lips" were all injected. These are a lot of areas just to be injected with one syringe. If you were injected with one syringe, then I guarantee that you will not see any results. Depending upon the severity of nasolabial folds, I sometimes inject one full syringe on each side. The lips also vary, it depends on how big the lips are to begin with. I've had patients where their lips were full and big to begin with, so to see any results, I had to inject a syringe and a half just to see some improvement. I'm not sure what you mean by chin but this is an area that can take up a lot of volume. Marionette lines, the corners of mouth, can easily take half a syringe to even a full syringe, depending upon the severity. Unfortunately, a lot of patients just want one syringe, and I always tell my patients that under treatment will cause disappointment down the line. So if a patients wants only one syringe, I would limit the number of areas treated to only one or two. Dr. Behnam.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.